The Vestibular Disorders Support Community
Read our welcome post, user support wiki & visit our member recommended products page

New joiner from South Florida

Hello,
I’ve been reading this site off an on since I started feeling balance difficulties last September. I’ve been to a neurologist, an ENT, my primary care, my cardiologist. I’ve had a bunch of tests that have all been negative luckily I’ve had 30+ years of the painful head ponding types of headaches but this feeling of walking on a ship or waterbed all the time is 9 months old. I’ve tried some vestibular therapy that worked a bit. I’m on Topamax but it was making me feel more dizzy so I backed off taking it 2x daily to 1x daily. The Topamax was recommended by my primary care.

1 Like

Hi Laura and welcome. Sorry to hear of your struggles. Now you’ve got contacts for some more specialists who hopefully are within your reach hope things will eventually start to improve. That off balance feeling of ‘walking on a ship’ is prevalent. It’s also very difficult to shift. Took me eight months on 130mg daily Propranolol before it stopped being continuous for me then the feeling returned later manifesting in various other guises. After nearly eighteen years of this condition I think I can safely say the ‘imbalance’/‘disequilibrium’ has been its most persistent form of expression. Chronic VM can be very difficult to get under control. I wish you all the best with the journey.

1 Like